| Model Number |
8888145001 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2022
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, the catheter was implanted successfully last (b)(6) 2022, and good back flow was observed.Three days later, during maintenance dialysis, leakage was observed at the junction of the extension tube and bifurcate, and so the dialysis session was stopped immediately.The catheter was not repaired.There was no luer adapter issue.Tego was not utilized, the cleaning agent used on the device were betadine, chlorhexidine and the insertion site was treated prior to product placement.It was stated that the patient was shifted to the catheterization laboratory (cath lab) and a new catheter with a similar model number was inserted and the procedure was completed successfully.Good back flow was observed on the new catheter and the patient dialysis session was successfully completed.There was a blood loss of 2 ml.There was no patient symptoms or complications associated with this event.There was no reported patient injury.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the catheter was implanted successfully last (b)(6)2022, and good back flow was observed.Three days later, during maintenance dialysis, leakage was observed at the junction of the extension tube (both venous- blue side and arterial-red side) and bifurcate, and so the dialysis session was stopped immediately.The catheter was not repaired.There was no luer adapter issue.Tego was not utilized and the insertion site was treated with betadine prior to product placement.The cleaning agent used on the device and the cleaning agent typically utilized to clean the adapters were betadine, and chlorhexidine.The cleaning agent(s) were allowed to dry thoroughly prior to applying ointment(s) to the area.There was nothing unusual observed on the device prior to use, flushing was done successfully, no other defects/damages found on the product where the leak was observed, clamps were moved to a new location after each treatment, no other products were utilized with the device, and no excessive force was used on the device.It was stated that the patient was shifted to the catheterization laboratory (cath lab) and the faulty catheter was removed and a new catheter with a similar model number was inserted and the procedure was completed successfully.Good back flow was observed on the new catheter and the patient dialysis session was successfully completed.There was a blood loss of less than 2ml and blood transfusion was no required.There was no patient symptoms or complications associated with this event.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: g1 (manufacturer name, mfr contact first name, last name, street 1, mfr city, region, postal code, email, phone number), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a leak or hole on the extension tube.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.